MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3501480
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 08/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.  as such, the investigation will be closed.  if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.  once completed, a supplemental report will be submitted.D4: udi: as several of the device characteristics are unknown at this time, the udi is currently unavailable.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.  this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.  this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Reason for device explant and/or reoperation: deflation.Date of explantation: (b)(6) 2024.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision surgery with implantation of a 475cc mentor smooth round spectrum saline breast implant prosthesis.Post-operatively, the patient was diagnosed with a deflated left breast implant during a physical exam with a medical professional.As a result, the patient is scheduled for breast implant removal on (b)(6) 2024.
 
Additional Manufacturer Narrative
On september 03, 2024, mentor was notified that the patient injured her lefty breast when pushing a lawnmower in (b)(6) 2023.Shortly after she observed the deflated left breast.As an updated event date was provided, the event date is being updated.Date of event: august 01, 2023.The patient was also reported to have underwent bilateral removal and replacement with 325cc mentor smooth round moderate plus profile saline breast implants during the revision surgery.A photo of the suspect medical device was provided.An evaluation using the image was completed.Upon visual evaluation of the image provided in the complaint, the implant was observed deflated.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 02, 2024, a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently unavailable.A partial udi is being submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 16, 2024, the mentor analysis lab received the suspect medical device for evaluation.On october 17, 2024, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection and leak testing of the device.Visual analysis of the returned sample revealed that the breast implant had a crease/fold extended from the anterior to the posterior view.Leak testing was performed, according to the mentor procedure, and it identified a tear within the crease/fold on the posterior view, measuring approximately 0.3 cm.The evaluation determined that the possible cause of the deflation was the trauma experienced.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Trauma is a known inherent risk of saline-filled mammary prosthesis.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19885108
Report Number1645337-2024-08964
Device Sequence Number12562519
Product Code FWM
UDI-Device Identifier00081317002024
UDI-Public(01)00081317002024(11)020601(17)060630(10)245473
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2006
Device Catalogue Number3501480
Device Lot Number245473
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/02/2024
09/03/2024
10/16/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date08/12/2024
09/23/2024
10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2002
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite